Advertisement

My Love Affair with the Sobolev Inequality

  • David R. Adams
Part of the International Mathematical Series book series (IMAT, volume 8)

Reminiscence about different versions of the Sobolev inequality obtained by the author and others.

Keywords

Sobolev Inequality Morrey Space Orlicz Function Riesz Potential Sobolev Type 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Adams, D.R.: Traces of potentials arising from translation invariant operators. Ann. Sc. Norm. Super. Pisa 25, 203–217 (1971)MATHGoogle Scholar
  2. 2.
    Adams, D.R.: A trace inequality for generalized potentials. Stud. Math. 48, 99–105 (1973)Google Scholar
  3. 3.
    Adams, D.R.: A note on Riesz potentials. Duke Math. J. 42, 765–778 (1975)MATHCrossRefMathSciNetGoogle Scholar
  4. 4.
    Adams, D.R.: On the existence of capacity strong type estimates on ℝ n. Ark. Mat. 14, 125–140 (1976)MATHCrossRefMathSciNetGoogle Scholar
  5. 5.
    Adams, D.R.: Lectures on L p Potential Theory. Lect. Notes Umeå University (1981)Google Scholar
  6. 6.
    Adams, D.R.: Weighted nonlinear potential theory. Trans. Am. Math. Soc. 297, 73–94 (1986)MATHCrossRefGoogle Scholar
  7. 7.
    Adams, D.R.: A sharp inequality of J. Moser's for higher order derivatives. Ann. Math. 128, 385–398 (1988)CrossRefGoogle Scholar
  8. 8.
    Adams, D.R.: The classification problem for the capacities associated with the Besov and Triebel—Lizorkin spaces. In: Approx. and Function Spaces. Banach Center pub. 22, PWN Polish Sci. Pub., Warsaw (1989)Google Scholar
  9. 9.
    Adams, D.R.: Choquet integrals in Potential Theory. Pub. Math. 42, 3–66 (1998)MATHGoogle Scholar
  10. 10.
    Adams, D.R., Bagby, R.: Translation-dilation invarient estimates for Riesz potentials. Indiana Univ. Math. J. 23, 1051–1067 (1974)MATHCrossRefMathSciNetGoogle Scholar
  11. 11.
    Adams, D.R., Hedberg, L.I.: Function Spaces and Potential Theory. Springer-Verlag (1999)Google Scholar
  12. 12.
    Adams, D.R., Hurri-Syrjänen, R.: Vanishing exponential integrability for functions whose gradients belong to L n(log(e + L))a, J. Funct. Anal. 197, 162–178 (2003)MATHCrossRefMathSciNetGoogle Scholar
  13. 13.
    Adams, D.R., Hurri-Syrjänen, R.: Capacity estimates. Proc. Am. Math. Soc. 131, 1159–1167 (2003)MATHCrossRefGoogle Scholar
  14. 14.
    Adams, D.R., Hurri-Syrjänen, R.: Besov functions and vanishing exponential integra-bility. Ill. J. Math. 47 (2003), 1137–1150MATHGoogle Scholar
  15. 15.
    Adams, D.R., Lewis, J.L.: On Morrey–Besov inequalities. Stud. Math. 74, 169–182 (1982)Google Scholar
  16. 16.
    Adams, D.R., Meyers, N.G.: Thinness and Wiener criteria for nonlinear potentials. Indiana Univ. Math. J. 22, 746–749 (1972)CrossRefGoogle Scholar
  17. 17.
    Adams, D.R., Xiao, J.: Nonlinear potential analysis on Morrey spaces and their capacities. Indiana Univ. Math. J. 53, 1629–1663 (2004)MATHCrossRefMathSciNetGoogle Scholar
  18. 18.
    Bagby, R.: An extended inequality for the maximal function. Proc. Am. Math. Soc. 48, 419–422 (1975)MATHCrossRefMathSciNetGoogle Scholar
  19. 19.
    Benedek, M., Calderón, A.P., Panzone, M.: Convolution operators on Banach space valued functions. Proc. Nal. Acad. Sc. USA 48, 356–365 (1962)MATHCrossRefGoogle Scholar
  20. 20.
    Bensoussan, A., Frehse, J.: Regularity Results for Nonlinear Elliptic Systems and Applications. Springer (2002)Google Scholar
  21. 21.
    Besov, O.V., Il'in, V.P., Nikol'skij, S.M.: Integral Representations of Functions and Embedding Theorems (Russian). Nauka, Moscow (1975); Second ed. (1996); English transl.: Wiley, New York (1978/79)Google Scholar
  22. 22.
    Benedek, M., Panzone, M.: The spaces with mixed norm. Duke Math. J. 281, 301–324 (1961)CrossRefMathSciNetGoogle Scholar
  23. 23.
    Bennett, C., Sharpley, R.: Interpolation of Operators. Academic Press, Boston (1988)MATHGoogle Scholar
  24. 24.
    Carleson, L., Chang, S-YA.: On the existence of an extremal for an inequality of J. Moser. Bull. Sci. 110, 113–127 (1986)MATHMathSciNetGoogle Scholar
  25. 25.
    Cascante, C., Ortega, J., Verbitsky, I.: Trace inequalities of Sobolev type in upper triangle. Proc. London Math. Soc. 80, 391–414 (2000)MATHCrossRefMathSciNetGoogle Scholar
  26. 26.
    Dahlberg, B.E.J.: Regularity properties of Riesz potentials. Indiana Univ. Math. J. 28, 257–268 (1979)MATHCrossRefMathSciNetGoogle Scholar
  27. 27.
    Fefferman, C.: The uncertainty principle. Bull. Am. Math. Soc. 9, 129–206 (1983)MATHCrossRefMathSciNetGoogle Scholar
  28. 28.
    Fontana, L.: Sharp borderline Sobolev Inequalities on compact Riemannian manifolds. Comment. Math. Helv. 68, 415–454 (1993)MATHCrossRefMathSciNetGoogle Scholar
  29. 29.
    Fefferman, C., Stein, E.M.: Some maximal inequalities. Am. J. Math. 93, 107–115 (1971)MATHCrossRefMathSciNetGoogle Scholar
  30. 30.
    Garsia, A.M.: Topics in Almost Everywhere Convergence. Markham Pub., Chicago (1970)MATHGoogle Scholar
  31. 31.
    Gilbarg, D., Trudinger, N.S.: Elliptic Partial Differential Equations of Second Order. Springer (1977)Google Scholar
  32. 32.
    Hebey, E.: Nonlinear Analysis on Manifolds: Sobolev Spaces and Inequalities. Courant Lect. Notes 5. Am. Math. Soc., Providence, RI (1999)Google Scholar
  33. 33.
    Hedberg, L.I.: On certain convolution inequalities. Proc. Am. Math. Soc. 36, 505–510 (1972)CrossRefMathSciNetGoogle Scholar
  34. 34.
    Hansson, K.: Imbedding theorems of Sobolev type in potential theory. Math. Scand. 45, 77–102 (1979)MATHMathSciNetGoogle Scholar
  35. 35.
    Herz, C.: Lipschitz spaces and Bernstein's theorem on absolutely convergent Fourier transforms. J. Math. Mech. 18, 283–323 (1968)MATHMathSciNetGoogle Scholar
  36. 36.
    Hardt, R., Wolf, M.: Nonlinear Partial Differential Questions in Differential Geometry. Am. Math. Soc, Providence, RI (1996)Google Scholar
  37. 37.
    Il'in, V.: Generalization of an integral inequality (Russian). Uspekhi Mat. Nauk. 2, 131–138 (1956)Google Scholar
  38. 38.
    Kerman, R., Sawyer, E.T.: The trace inequality and eigenvalue estimate for Schodinger operators. Ann. Inst. Fourier (Grenoble) 36, 207–228 (1986)MATHMathSciNetGoogle Scholar
  39. 39.
    Maz'ya, V.G.: Certain integral inequalities for functions of many variables (Russian). Probl. Mat. Anal. 3, 22–68 (1972); English transl.: J. Sov. Math 1, 205–234 (1973)Google Scholar
  40. 40.
    Maz'ya, V.G.: On the capacitary strong type estimates for “fractional” norms (Russian). Zap. Nauchn. Semin. Leningr. Otd. Mat. Inst. Steklova 70, 161–168 (1977)MATHGoogle Scholar
  41. 41.
    Maz'ya, V.G.: Sobolev Spaces. Springer-Verlag, Berlin—Tokyo (1985)Google Scholar
  42. 42.
    Meyers, N.G.: Integral inequalities of Poincaré—Wirtinger types. Arch. Ration. Mech. Anal. 68, 113–120 (1978)MATHMathSciNetCrossRefGoogle Scholar
  43. 43.
    Moser, J.: A sharp form of an inequality by N. Trudinger. Indiana Univ. Math. J. 20, 1077–1092 (1971)CrossRefGoogle Scholar
  44. 44.
    Neugbauer, C.: Lipschitz spaces and exponentially differential functions. Indiana Univ. Math. J. 23, 103–106 (1973)CrossRefMathSciNetGoogle Scholar
  45. 45.
    Neugbauer, C.: Strong differentiability of Lipschitz functions. Trans. Am. Math. Soc. 240, 295–306 (1978)CrossRefGoogle Scholar
  46. 46.
    O'Neil, R.: Convolution operators on L(p, q) spaces. Duke Math. J. 30, 129–142 (1963)MATHCrossRefMathSciNetGoogle Scholar
  47. 47.
    Ross, J.: A Morrey—Nikolski inequality. Proc. Am. Math. Soc. 78, 97–102 (1980)MATHCrossRefGoogle Scholar
  48. 48.
    Stein, E.M.: Singular Integrals and Differentiability of Functions. Princeton Univ. Press, Princeton, NJ (1970)MATHGoogle Scholar
  49. 49.
    Stein, E.M.: Harmonic Analysis. Princeton Univ. Press, Princeton, NJ (1993)MATHGoogle Scholar
  50. 50.
    Saloff-Coste, L.: Aspects of Sobolev Type Inequalities. Cambridge Univ. Press, Cambridge (2002)MATHGoogle Scholar
  51. 51.
    Semmes, S.: A primer on Hardy spaces and some remarks on a theorem of Evans and Miller. Commun. Partial Differ. Equ. 19, 277–319 (1994)MATHCrossRefMathSciNetGoogle Scholar
  52. 52.
    Stampacchia, G.: The space L p,λ and N p,λ and interpolation. Ann. Sc. Norm. Super. Pisa 19, 443–462 (1965)MATHMathSciNetGoogle Scholar
  53. 53.
    Varopoulos, N.Th., Saloff-Coste, L., Coulhon, T.: Analysis and Geometry on Groups. Cambridge Univ. Press, Cambridge (1992)Google Scholar
  54. 54.
    Yudovich, V.I.: Some estimates connected with integral operators and with solutions of elliptic equations (Russian). Dokl. Akad. Nauk SSSR 138, 805–808 (1961); English transl.: Sov. Math., Dokl. 2, 746–749 (1961)MathSciNetGoogle Scholar
  55. 55.
    Ziemer, W.P.: Weakly Differentiable Functions. Sobolev Spaces and Functions of Bounded Variation. Springer, Berlin (1989)MATHGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC 2009

Authors and Affiliations

  • David R. Adams
    • 1
  1. 1.University of KentuckyLexingtonUSA

Personalised recommendations